MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 STANDARD 15 MM X 40CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 STANDARD 15 MM X 40CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035461540
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that cerebral coiling procedure was performed to treat caroticocavernous fistula in a patient.The subject coil was the third coil used in the procedure.During the procedure the subject coil was advanced through a microcatheter without any resistance.Before detachment of the subject coil the physician checked for the position of the subject coil and noticed that part of the subject coil was within the middle of the cerebral artery.Therefore the physician decided to slowly retrieve, readjust and redeploy the subject coil within the target lesion.During this attempt of redeployment the physician noticed that the last few centimeters of the subject coil was not responding to any push or pull motion.The physician decided to retrieve the subject coil and noticed it had been detached.The physician then removed the subject coil along with the microcatheter out of the patient's vasculature.The subject coil was replaced and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
H3 summary attached - updated h3 device evaluated by mfg ¿updated h4 manufacturing date ¿ added d4 expiration date - added due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.Visual/microscopic inspection: the device was returned together with a microcatheter.The microcatheter was found to be intact.The coil delivery was found to be kinked/bent.The main coil was found to be broken/fractured.There was no detachment noted.The detachment zone was found to be intact.The coil introducer sheath was not returned.Functional inspection: main coil friction functional test ¿ unable to performed as the coil was found to be broken/fractured.Main coil prematurely detached/separated during use ¿ not confirmed during visuals.The coil was found to be broken/fractured not detached.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported main coil friction could not be confirmed; however, the analysis results are consistent with the reported event.The reported main coil prematurely detached/separated during use was not confirmed during analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.During analysis, the main coil was found to be broken/fractured and the coil delivery wire was found to be kinked/bent.An assignable cause of procedural factors will be assigned to the as analyzed 'main coil broken/fractured during use', and the as reported 'main coil friction', as these issues appear to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.An assignable cause of not confirmed will be assigned to the as reported 'main coil prematurely detached/separated during use', as the defect was not confirmed during the analysis.An assignable cause of handling damage will be assigned to the as analyzed 'coil delivery wire kinked/bent' since this issue is associated with handling of the device during the clinical procedure.
 
Event or Problem Description

Brand Name
TARGET 360 STANDARD 15 MM X 40CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key14757476
Report Number3008881809-2022-00304
Device Sequence Number12267730
Product Code HCG
UDI-Device Identifier07613252192534
UDI-Public07613252192534
Combination Product (Y/N)N
Initial Reporter CountryRP
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/26/2022
Device Model NumberM0035461540
Device Catalogue NumberM0035461540
Device Lot Number21938477
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/26/2022
Supplement Date Received by Manufacturer07/15/2022
Initial Report FDA Received Date06/21/2022
Supplement Report FDA Received Date08/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/28/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER)
Patient SexFemale